Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 33, NWS Des Moines, IA

June 25, 2010Butler County, Franklin County, Wright County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 25, 2010, 10:17 PM CDT for Butler County, Franklin County, Wright County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2010, 10:17 PM CDT (03:17 UTC)
Expired
Jun 26, 2010, 4:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Butler County, IA, Franklin County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 11:14 PM CDTHEAVY RAIN 0Clarion, IATHE WRIGHT COUNTY SHERIFFS OFFICE REPORTS HIGHWAY 3 EAST AND WEST OF CLARION BEGINNING TO FLOOD ALONG WITH COUNTY ROAD K NORTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGUS53 KDMX 260317
FFWDMX
IAC023-069-197-260930-
/O.NEW.KDMX.FF.W.0033.100626T0317Z-100626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 430 AM CDT SATURDAY

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED AN AREA OF INTENSE THUNDERSTORMS WITH VERY HEAVY 
  RAINFALL SPREADING ACROSS THE WARNED AREA. ONE TO TWO INCHES OF    
  RAIN IS LIKELY IN A 60 TO 90 MINUTE TIMEFRAME.
 
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALLISON...APLINGTON...BELMOND...CLARION...CLARKSVILLE...EAGLE
  GROVE...GREENE...HAMPTON...PARKERSBURG...SHEFFIELD AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4256 9398 4291 9397 4291 9257 4256 9256

$$
3 follow-up statements
783 
WGUS73 KDMX 260415
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT FRI JUN 25 2010

IAC023-069-197-260930-
/O.CON.KDMX.FF.W.0033.000000T0000Z-100626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER IA-WRIGHT IA-FRANKLIN IA-
1115 PM CDT FRI JUN 25 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FRANKLIN...WRIGHT AND
BUTLER COUNTIES UNTIL 430 AM CDT...

AT 1113 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY 
RAINFALL WAS CAUSING STREET FLOODING IN CLARION.  HIGHWAY 3 WAS 
BEGINNING TO FLOOD BOTH EAST AND WEST OF TOWN.  COUNTY ROAD K NORTH 
OF CLARION WAS BEGINNING TO FLOOD.  THUNDERSTORMS WITH VERY HEAVY 
RAINFALL ACROSS THE WARNED AREA WILL PRODUCE ANOTHER HALF INCH TO 
INCH OF RAINFALL IN THE NEXT HOUR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...BELMOND...CLARION...CLARKSVILLE...EAGLE
GROVE...GREENE...HAMPTON...PARKERSBURG...SHEFFIELD AND SHELL ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4256 9398 4291 9397 4291 9257 4256 9256

$$
859 
WGUS73 KDMX 260834
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT SAT JUN 26 2010

IAC023-069-197-260930-
/O.CON.KDMX.FF.W.0033.000000T0000Z-100626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER IA-WRIGHT IA-FRANKLIN IA-
334 AM CDT SAT JUN 26 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FRANKLIN...WRIGHT AND
BUTLER COUNTIES UNTIL 430 AM CDT...

AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA FRIDAY 
EVENING AND EARLY SATURDAY MORNING.  RADAR ESTIMATES INDICATED THAT 
ANYWHERE FROM ONE TO FOUR INCHES OF RAIN MAY HAVE FALLEN OVER 
SECTIONS OF WRIGHT COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING 
INCLUDE...ALLISON...APLINGTON...BELMOND...CLARION...CLARKSVILLE...EAG
LE GROVE...GREENE...HAMPTON...PARKERSBURG...SHEFFIELD AND SHELL ROCK.

SOME STREAMS AFFECTED INCLUDE OTTER CREEK...LITTLE EAGLE 
CREEK...EAGLE CREEK...WHITE FOX CREEK...AND SMALLER TRIBUTARIES OF 
THE BOONE RIVER...ALL IN WRIGHT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4256 9398 4291 9397 4291 9257 4256 9256

$$

SMALL
240 
WGUS73 KDMX 260923
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT SAT JUN 26 2010

IAC023-069-197-260936-
/O.EXP.KDMX.FF.W.0033.000000T0000Z-100626T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER IA-WRIGHT IA-FRANKLIN IA-
423 AM CDT SAT JUN 26 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FRANKLIN...WRIGHT
AND BUTLER COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. RECENT CALLS TO LOCAL LAW 
ENFORCEMENT INDICATE NO REPORTS OF FLOODING.  IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

ADDITIONAL HEAVY RAINS MAY OCCUR LATER THIS MORNING HOWEVER...AND 
ESPECIALLY TONIGHT.  A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT 
THAT INCLUDES FRANKLIN...WRIGHT AND BUTLER COUNTIES.

LAT...LON 4256 9398 4291 9397 4291 9257 4256 9256

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:35 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 25, 6:35 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT FRI JUN 25 2010

.SHORT TERM /TODAY/...
FORECAST FOR TONIGHT IS HEAVILY DICTATED BY CONVECTIVE EVOLUTION OF
THUNDERSTORMS EXPECTED TO DEVELOP TO OUR NORTH LATER THIS AFTERNOON.
A WEAK SURFACE LOW IS DRIFTING SLOWLY EASTWARD BETWEEN PIERRE AND
ABERDEEN...WITH A STATIONARY SURFACE BOUNDARY EXTENDING ENE ACROSS
SOUTHERN/CENTRAL MN OVER INTO NW WISC. A MID-LEVEL SHORTWAVE IS
APPROACHING THESE AREAS FROM THE WEST WHILE IN THE LOWER LEVELS
SOUTHERLY FLOW IS LEADING TO RAPID DESTABILIZATION ACROSS THE REGION
SOUTH OF THE AFOREMENTIONED BOUNDARY. 70S SFC DEWPTS HAVE SURGED
FROM SOUTHERN KS EARLIER THIS MORNING INTO THE IA/SDAK/MN REGION AS
OF EARLY THIS AFTERNOON. HOWEVER...STRONG CAPPING REMAINS IN PLACE
ACROSS OUR AREA WITH CU FIELD/STORM DEVELOPMENT CURRENTLY LIMITED TO
AREAS NEAR THE BOUNDARY WELL TO OUR NORTH. EXPECT THAT LATER THIS
AFTERNOON AS THE SHORTWAVE APPROACHES THE CAP WILL WEAKEN AND STORMS
WILL DEVELOP RAPIDLY FROM EASTERN SDAK INTO MN. INITIALLY THIS
CONVECTION SHOULD MOVE EAST OR ESE IN THE MEAN FLOW BUT THEN EXPECT
IT WILL TURN MORE SE TOWARD THE GREATER INSTABILITY THIS EVENING
INTO TONIGHT. SPC IS MAINTAINING A SLIGHT RISK OF SEVERE WEATHER
ACROSS ABOUT OUR NORTHERN HALF WITH A MODERATE RISK IN OUR FAR
NORTHERN TIER OR TWO OF COUNTIES. HAVE UPDATED POPS TONIGHT TO
REFLECT THINKING ABOVE AND HAVE INCLUDED SEVERE WORDING ROUGHLY
ALONG/NORTH OF HWY 20 THIS EVENING AS FURTHER SOUTH THE POTENTIAL
APPEARS LIMITED BY WEAKER BULK SHEAR AND A LIKELY LATER ARRIVAL
TIME. THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING HOW FAR
SOUTH THE STORMS WILL PENETRATE OUR AREA...BUT IT APPEARS
INCREASINGLY LIKELY THAT AREAS FROM AROUND CLARION TO MARSHALLTOWN
TO TAMA COULD SEE SOME STORMS IF THEY DO INDEED MAKE THAT TURN TO
THE SOUTHEAST. TIMING OF THE STORMS IS ALSO DIFFICULT TO DETERMINE
AT THIS TIME BUT MOST LIKELY WINDOW APPEARS TO BE FROM AROUND 00Z IN
OUR FAR N/NW TO AROUND 06Z IN OUR E/NE. OTHER THAN CONVECTIVE
ELEMENTS FEW CHANGES MADE TO GRIDS/FORECAST FOR TONIGHT.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
SHORT TERM HRRR/WRF/NAM SUGGEST QUIET SATURDAY MORNING BEHIND
CONVECTIVE SYSTEM TONIGHT AND HAVE KEPT POPS NIL BEFORE MIDDAY.
WILL SEE INSTABILITY INCREASE RAPIDLY BY AFTERNOON WITH DEEP LAYER
SHEAR BEST IN NORTHERN IA CLOSEST TO THE WESTERLIES.  ANTICIPATE
INITIAL DEVELOPMENT NEAR THE IA/MN BORDER BY LATE AFTERNOON WITH ALL
MODES OF SEVERE WEATHER POSSIBLE AT THAT TIME. SOME CONCERN WITH
HYDRO AS WELL AS FORCING WILL CONTINUE IN THAT AREA THROUGH THE
NIGHT WITH MODERATE LOW LEVEL FLOW POINTING INTO THE STATE.  NOT
UNTIL THE FRONT/SHORT WAVE ARRIVE EARLY SUNDAY MORNING WILL THE PCPN
MOVE IN BODY ACRS THE STATE AND OUT OF IA ON SUNDAY. THEREAFTER...
LARGE EASTERN TROF DEVELOPS WITH QUIET WEATHER PERSISTING THROUGH
MUCH OF THE WORK WEEK.  APPEARS THAT 850MB FLOW WILL BE FROM THE
NORTHEAST WITH RELATIVELY COOL TEMPERATURES INTO NEXT WEEK ALONG
WITH THE CALM WEATHER.  NOT UNTIL LATE IN THE WEEK AND THE 4TH OF
JULY WEEKEND DOES IT APPEAR THAT IA WILL HAVE CHANCES OF PCPN.

&&

.AVIATION...
26/00Z...DEVELOPING TSRA COMPLEX OVR SRN MN WILL SPRD/DVLP SWD INT
NRN IA AND TRIED TO TIME A COUPLE HR PD OF GREATEST THREAT ACRS THE
TAF SITES.  THINKING NOW IS KFOD 03Z, KALO 05Z KMCW 03Z, KDSM 06Z,
AND KOTM 08Z.  WILL CARRY A HR OR TWO WINDOW ARND OF VCTS TYPE
STUFF...BUT EXPECT CONDS OUTSIDE OF STRONG LINE TO BE VRR.  VFR
CONDS THRU A GOOD PART OF STA..BUT EXPECT TO SEE VIGEROUS TSRA DVLPT
BY MID TO LATE AFTN OVR AT LEAST THE N HLF OF IA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
AVIATION...MS JUN 10
LONG TERM...COGIL
Hazardous weather outlook, Jun 25, 3:38 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT FRI JUN 25 2010

IAZ033-034-044>049-057>062-070>075-081>086-092>097-261100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
338 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM THIS EVENING THROUGH
TONIGHT. THE BEST CHANCES WILL BE FURTHER NORTHEAST...WITH
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN POSSIBLE
MAINLY NORTH OF HIGHWAY 30. THE PRIMARY SEVERE WEATHER THREAT WILL
BE STRONG WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM SATURDAY
EVENING INTO SUNDAY. SOME STORMS COULD BE SEVERE DURING THIS
PERIOD.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY SATURDAY
AFTERNOON AND NIGHT.

IAZ004>007-015>017-023>028-035>039-050-261100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-TAMA-
338 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING AND
EARLY TONIGHT...WITH SEVERE WEATHER AND LOCALLY HEAVY RAIN LIKELY.
THE GREATEST SEVERE WEATHER THREAT WILL BE FOR STRONG DAMAGING
WINDS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION...SOME AREAS ARE STILL SATURATED FROM HEAVY
RAINS EARLIER THIS WEEK AND ANY ADDITIONAL HEAVY RAINFALL COULD
LEAD TO MORE FLOODING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM SATURDAY
AFTERNOON INTO SUNDAY. SOME STORMS COULD BE SEVERE DURING THIS
PERIOD.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND POSSIBLY
SATURDAY AFTERNOON AND NIGHT.

LEE

In the hours before

Local storm report, Jun 25, 9:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
938 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     DOLLIVER                43.46N 94.61W
06/25/2010                   EMMET              IA   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN DOLLIVER

&&

DONAVON
Local storm report, Jun 25, 9:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     ESTHERVILLE             43.40N 94.83W
06/25/2010  M70 MPH          EMMET              IA   ASOS

            ESTHERVILLE ASOS MEASURED A WIND GUST TO 61 KNOTS OR 70
            MPH.

&&

LEE
Local storm report, Jun 25, 9:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     LAKE MILLS              43.42N 93.53W
06/25/2010                   WINNEBAGO          IA   LAW ENFORCEMENT

            TREE DOWN IN LAKE MILLS

&&

DONAVON
Local storm report, Jun 25, 9:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
956 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     NON-TSTM WND GST ESTHERVILLE             43.40N 94.83W
06/25/2010  M62 MPH          EMMET              IA   ASOS

            SECOND STORM PRODUCES A WIND GUST AT THE ESTHERVILLE
            AIRPORT OF 62 MPH.

&&

MS JUN 10
Local storm report, Jun 25, 9:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
959 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     5 NE JOICE              43.42N 93.39W
06/25/2010                   WORTH              IA   BROADCAST MEDIA

            TREE REPORTED DOWN OVER HIGHWAY 105. REPORT RELAYED BY
            KAAL.

&&

DONAVON
Local storm report, Jun 25, 10:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     AREDALE                 42.83N 93.00W
06/25/2010  E60 MPH          BUTLER             IA   EMERGENCY MNGR

            VERY STRONG WIND KICKING UP DEBRIS REPORTED BY BUTLER
            COUNTY SPOTTERS. ALSO POTENTIAL WALL CLOUD REPORTED BY
            GREENE.

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:24 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth66 min
Jun 25, 8:39 PM CDTTornado WarningDMXCerro Gordo, Worth39 min
Jun 25, 9:11 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin49 min
Jun 25, 9:26 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Winnebago and 1 more49 min
Jun 25, 9:38 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto67 min
Jun 25, 9:58 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler47 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Humboldt and 2 more43 min
Jun 25, 10:06 PM CDTTornado WarningDMXWright24 min
Jun 25, 10:09 PM CDTTornado WarningDMXHumboldt, Wright12 min
Jun 25, 10:35 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy40 min
Jun 25, 10:37 PM CDTSevere Thunderstorm WarningDMXCalhoun, Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas and 2 more53 min
Jun 25, 10:40 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Marshall, Story and 2 more50 min
Jun 25, 11:23 PM CDTRiver Flood WarningDMXEmmet13 days
Jun 25, 11:31 PM CDTFlash Flood WarningDMXEmmet, Palo Alto6 hr
Jun 25, 11:33 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story57 min
Jun 25, 11:35 PM CDTAreal Flood AdvisoryDMXEmmet, Kossuth, Palo Alto3 hr
Jun 25, 11:45 PM CDTSevere Thunderstorm WarningDMXHumboldt, Palo Alto, Pocahontas, Sac60 min
Jun 26, 12:13 AM CDTFlash Flood WarningDMXHumboldt, Pocahontas, Webster6 hr
Jun 26, 12:20 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Pocahontas, Webster, Wright40 min
Jun 26, 12:45 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas60 min
Jun 26, 1:38 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello37 min
Jun 26, 3:52 AM CDTSevere Thunderstorm WarningDMXPalo Alto38 min
Jun 26, 3:55 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more28 hr
Jun 26, 4:30 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas60 min
Jun 26, 5:06 AM CDTRiver Flood WarningDMXWebster7 days
Jun 26, 5:09 AM CDTRiver Flood WarningDMXPalo Alto4 days
Jun 26, 5:29 AM CDTSevere Thunderstorm WarningDMXDallas, Polk23 min
Jun 26, 6:05 AM CDTAreal Flood WarningDMXHumboldt12 hr
Jun 26, 6:34 AM CDTRiver Flood WarningDMXMahaska6 days
Jun 26, 7:00 AM CDTAreal Flood WarningDMXPalo Alto12 hr
Jun 26, 9:54 AM CDTRiver Flood WarningDMXMadison, Warren5 hr
Jun 26, 4:22 PM CDTRiver Flood WarningDMXJasper, Marion, Polk4 hr
Jun 26, 4:34 PM CDTRiver Flood WarningDMXMarshall5 days

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.